Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 10, 2001, 7:45 PM MDT for Baca County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 7:45 PM MDT (01:45 UTC)
- Expired
- Apr 10, 2001, 8:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baca County, CO
The radar
The Pueblo radar (KPUX), 213 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:59 PM MDT | Hail 0.75 | Stonington, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:30 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 110146 SVRPUB COC009-110245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 745 PM MDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BACA COUNTY IN SOUTHEAST COLORADO * UNTIL 845 PM MDT * AT 745 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF STONINGTON...OR ABOUT 15 MILES NORTHWEST OF ELKHART...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED WILL BE... WALSH AROUND 750 PM MDT BARTLETT AROUND 810 PM MDT THIS IS A DANGEROUS THUNDERSTORM! WIND DRIVEN VERY LARGE...DAMAGING HAIL IS LIKELY. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. Y LAT...LON 3696 10259 3697 10203 3763 10205 3763 10232
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:40 PM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 10, 2:40 PM MDT, 5 hours 5 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
240 PM MDT TUE APR 10 2001
MAJOR CHALLENGES INCLUDE POTENTIAL FOR SNOW SW MOUNTAINS AND PIKES
PEAK REGION TONIGHT AND WINDS ON WEDNESDAY.
CURRENTLY...VIGOROUS STORM SYSTEM SYSTEM IN ARIZONA WITH WELL
DEFINED COMMA CLOUD. CONVECTION DEVELOPING OVER SW MOUNTAINS WELL
AHEAD OF SYSTEM. IN THE EAST WELL DEFINED DRY SLOT WITH LOW DEW
POINTS. WINDS BEGINNING TO TURN SOUTHERLY AS WARM FRONT LIFTS NORTH
SLOWLY. LOW CLOUDS RECEDING OVER PALMER DIVIDE.
AVN AND ETA IN PRETTY FAIR AGREEMENT WITH AZ SYSTEM BUT NOT AS GOOD
WITH TIMING OF NEXT SYSTEM. BOTH DEEPEN AZ SYSTEM QUICKLY TONIGHT
THEN MOVE IT OUT FAST ON WEDNESDAY AS KICKER APPROACHES. SURFACE LOW
FORECAST TO DEEPEN IN SE COLORADO AND MOVE TO NW KS EARLY WED.
BIGGEST PROBLEM WITH FORECAST TONIGHT IS SNOW AMOUNTS IN ZNS
58/59/60/61/67 AND 72. WITH LOW FORMING MOVING ACROSS AZ THERE WILL
CONTINUE TO BE GOOD CONVECTIVE DEVELOPMENT. WILL MENTION SNOW
AMOUNTS BELOW ADV CRITERIA BUT LOCALLY HIGHER. COORD WITH KGJT. WILL
FIGURE ON MOISTURE MOVING IN FROM EAST THIS EVENING ACROSS PALMER
DIVIDE AND RAMPART RANGE AS SFC LOW FORMS IN SE COLO. WITH STRONG
EAST AND NORTHEAST FLOW WOULD EXPECT BIGGEST SNOWS ALONG AND NORTH
OF DIVIDE. HOWEVER POTENTIAL FOR ADVISORY CRITERIA SNOW OVERNIGHT IN
72. NORTH WINDS WILL INCREASE MOST AREAS TONIGHT AND WITH ADDITIONAL
SNOW WILL HOIST SN/BLSN ADV FOR CENTRAL MOUNTAINS AND ZN 67. TIMING
WILL BE CRITICAL. NORTH TO NORTHEAST WINDS EARLY TONIGHT WILL SWITCH
AROUND TO NORTH WEST LATE. THE NORTHEAST WIND IS GOOD FOR SNOW ALONG
PALMER DIVIDE AND THE RAMPART RANGE BUT THE NORTHWEST WIND IS BETTER
FOR CENTRAL MOUNTAINS AND WESTERN TELLER COUNTY. QUITE A WORDING
DILEMMA.
WEDNESDAY...COLDER AND WIND MOST AREAS ALTHOUGH PRECIP AWAY FROM
MOUNTAINS SHOULD BE LIMITED TO MORNING HOURS. WILL ADJUST WORDING
SLIGHTLY TO HELP WITH THE PRECIP TRANSITION. NORTHWEST FLOW ALOFT
WILL KEEP SOME SHOWERS IN THE MOUNTAINS...MAINLY ZONES 58 AND 59.
IN THE EXTENDED...MRF AND AVN HAVE NEXT SHORT WAVE MOVING ACROSS
SOUTHERN COLO THURSDAY NIGHT QUITE ABIT FARTHER SOUTH AND STRONGER
THAN ETA AT 60HRS. WILL MENTION CHC POPS FOR THURSDAY AND THURSDAY
NIGHT BUT SYSTEM IS OUT OF HERE FRIDAY. MODELS BUILD A DIRTY RIDGE
OVER THE REGION FOR THE WEEKEND WITH WEAK IMPULSE RIPPLING IN THE
FLOW. NOT MUCH CONFIDENCE SO WILL LEAVE WORDING ALONE. MRF
SUGGESTING AN UPSLOPE SURGE FOR MONDAY AND TUESDAY AS CANADIAN HIGH
BUILDS SOUTHWARD. THIS WOULD MAKE SINCE AS DEEP LOW FORMS IN THE
NORTHEAST AND RIDGE AMPLIFIES TO THE WEST. WILL MENTION MORE CLOUDS
AND COOL THE TEMPS ABIT FOR TUESDAY.
FORTUNE
.PUB...SNOW AND BLOWING SNOW ADVISORY TONIGHT ZN 58>59 LAKE COUNTY
AND EASTERN SAWATCH MOUNTAINS...ZN 67 TELLER COUNTY/RAMPART
RANGE/PIKES PEAK...AND ZNh 72 NORTHERN EL PASO COUNTY.Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.